Jump to content

I need help from experienced oncology nurses

Posted

I am a nursing student who has got two oncology related questions from my study booklet for the registration exam.

Mr M, aged 80 had cancer of the prostate diagnosed five years ago. It was treated with a course of external radiotherapy to the pelvic area.

1) Of the following which is a side effect of radiotherapy that Mr M may have experienced?

a. fatigue b. constipation c. alopecia d. stomatitis

(I thought both a and c could be possible, tricky...)

2) Mr M now has bone metastases and has been having hormone therapy. He is admitted to the ward for pain control. Which type of hormonal manipulation is he most likely to have been receiving?

a. anti-oestrogen b. glucocorticoid c. anti-androgen d. mineralocorticoid

(This one I have got no idea...)

Thank you~~

ceridwyn

Has 25 years experience.

Question 1: a fatigue and b constipation, c alopecia is a side effect of chemo not radiotherapy, and stomatitis is usually a condition of poor mouth hygiene.

Question 2: b a glucocorticoid, like dexamethasone, reduces the tumour mass - is usually used for symptom management and this reduction in the tumour reduces pain.

I am not involved in oncology but palliative care.

Edited by ceridwyn